Read most of the replies and thought I would add my story. I am 60 and in decent health, 6 feet 160 pounds, so weight not an issue. In the late nineties I started getting heartburn, never just a little heartburn, I mean sitting up all night because I could not lay down and the burning was not just annoying but quite painful. I used to like my beer and wine, simply would not stop drinking coffee, all the foods I loved were off the lists I have seen you post here. Though I have loathed milk and other dairy products all my life, especially cheeses and yogurt, the very thought makes me gag.
My provider is the VA, my doctor put me on ranitidine first and it had no apparent effect. Then omeprazole in 1998 or 9. the dose was 40 mg and it was like a new lease on life, by the way, I eventually discovered that 20 mg was adequate and that is now what I take, to this day I have not had heartburn unless I forgot to take it when I woke. But something happened I and none of my doctors since have connected to PPI use till I was in Australia for a few months in early 2017. Every spring starting in 2000 I would get welts on my arms, I lived in Florida and had a convertible. These were really bad, my arms were pebbled like the skin of an avocado and the itching was indescribable. They would open up and bleed, they would weep clear sticky fluids, I would wake stuck to my sheets. And, this lasted till about October, a sore, say on my hairline would last for 6 months without healing. Only as autumn came would they taper off.
I ran out of omeprazole in Australia and went to the doctor there for a prescription, I had a full blown set of new sores though it was January, but that was high summer there. They told me that they thought the rash was drug induced cutaneous lupus, something you never hear about in America. In fact many countries limit you to 14 day supply at one time and cite a number of side effects the US does not recognize. I have been trying to get the VA to give me some workable alternative to omeprazole since, but the local VA hospital does not have an immunology department and the VA does not recognize cutaneous lupus as a drug reaction. So, I now have two major quality of life problems one causing the other. There actually is a treatment they use in Australia and New Zealand when a patient can't get off of omeprazole, it is a substance some people use to give themselves tans without the sun, it is especially popular with body builders who do not want to paint themselves darker. It triggers melanin production in your cells and that seems to ward off the weeping sores.
I would really love to get off of omeprazole after almost 20 years, I am sure it is likely doing other damage that is not so obvious. And, my blood work has been a mess for a long time, mostly severe vitamin D deficient, but very lousy cholesterol numbers (BP is like a 15 year old athlete though) high red counts with little diffusion in size. And after Australia I moved to Ireland where I lived 7 months till I got an ear infection and the National Health System was so overloaded I could not be seen. I returned October 2017 and still have the ear infections. It has not responded to antibiotics, another doctor said they thought it was an allergy, can this also be an omeprazole related side effect? But, as bad as omeprazole may be I will not stop taking it because as sure as the sun rises I will be in agony within 48 hours. I would be tempted almost to have most of the stomach removed, they did that to my Dad in 1970 or so.
By the way, drug induced cutaneous lupus will go away in a few months after you stop treatment. But of course for me within a few days the heartburn comes roaring back too.